Neuropathy after chemo

Hi Everyone, I hope you find joy in this beautiful time of year. I am wondering how many of you had 5FU with Mitomycin and are now experiencing neuropathy in your hands and feet? Mine never came about until about 2 weeks after my last chemo treatment. My legs & feet are very swollen by the end of a work day sitting at the desk even though I get up and walk or do the stairs every 30 min.  My Dr says its "impossible that this is caused by the chemo"  I personally think that chemo (aka poison) can cause about any kind of unpleasent side effect!  I appreciate your input.   Peace & Love, Jan

3 people sent you a hug.
Sign in or sign up to post a comment.
The words I learned through that ordeal: We just don't know. My experience is that acupuncture has tremendous impact. Please try it if you have the possibility. Someone wrote: Treatment of cancer is the gift that doesn't stop giving. So true. This poison saved my life. Now, from here, I do I live my life? I have great pain probably from radiation but we just don't know... So I understand where you stand. Take good care.
Jan likes this comment
Hi Jan. I've got neuropathy after 5Fu, Mitomycin, and Cisplatin. My doc said that it's pretty common and prescribed Gabapentin. It works. Burning sensation is gone, althoug tingling and numbness are still there. I hope you feel better soon! Hugs!
Jan, Easterly like this comment
Hi, Jan—Just to weigh in, I haven’t ever had neuropathy. I hope you can find a resolution to your questions.
I had some tingling in my feet’s and some swelling but it went away by my 6 month mark. My doctor told me the same thing that it was not from chemo.
Hi Jan,

I had capecitabine (Xeloda) which is the pill form of 5FU. I also had a mild case of hand and foot disease near the end of treatment; it began to clear a few weeks after treatment ended.

Not everyone exhibits the same side effects,and others on the blog have not mentioned that they had hand and foot disease. colon and breast cancer patients take Xeloda for many months and some do not have this effects. However, hand and foot disease is a known side effect of 5FU/Xeloda. It should resolve in a few weeks or a month or two.

http://chemocare.com/chemotherapy/drug-info/fluorouracil.aspx
This is an excellent site for information about chemotherapy.It suggests you modify walking and presue on your feet!
Easterly, Jan like this comment
It’s very possible that chemo could cause this. I had trouble with balancing for a year after. You will see improvement as time goes by. XOXO
My husband is on 5FU and after about 3 months of treatment has developed neuropathy in his hands and feet. It’s not to bad but we can only expect that it will get worse with time and more chemo. He also had swelling in his face and feet. Our GP looked at his blood labs and said he was low on protein levels and recommended supplants. He takes protein supplements about 3 times a day now and the swelling is only occasional and minimal. I know, everything about cancer sucks.
i had tingling in my feet/legs every so often (and less frequent now at the 7 month mark), but my dr. basically said the same thing and to let him know if the tingling persists.
Neuropathy seems to be a common side effect of this treatment. You are not alone.
Sign in or sign up to post a comment.
avatar

Vital Info

Jan (jr)

Posts

April 24, 2018

Washington

July 30

Cancer Info

Anal Cancer

Squamous Cell stage 3A

June 23, 2017

Stage 3A

2.1 - 3.0 cm

Grade 1

Yes

Mitomycin

The constant fear

Listen to your body and treat it kindly

After reading blogs & doing a massive amount of research the treatments sounded barbaric and awful. I decided to take the diet and cannabis treatment road.

There is nothing positive about cancer drugs!

Seattle Cancer Care Alliance

Do research, as much as you can. Listen to others who have the same disease as you. Keep a positive attitude, count your blessings every day because there is always something to be thankful for!

July 27

I am going to the Dr for tests on May 7, 2018 and I am hoping for the news of the tumor being gone or much smaller. We shall see!

Had a dull ache in the bum area for a few weeks & it finally got bad enough I went to the Dr who recommended a colonoscopy & during the procedure they took a biopsy of the tumor they found. I was so shocked. It was unreal.

Stats

Posts: 3
Photos: 0
Events: 0
Supporters: 21
Friends: 29
Comments:
-Made: 0
-Received: 27
Views:
-Posts: 742
-Photos:

New Here?

We are a community of cancer survivors supporting each other. Sign up to comment or create your own cancer blog. Already a member? Sign in